STRUCTURAL STABILITY IN A MINIMIZATION PROBLEM AND APPLICATIONS TO CONDUCTIVITY IMAGING

Authors

    Authors

    M. Z. Nashed;A. Tamasan

    Comments

    Authors: contact us about adding a copy of your work at [email protected]

    Abbreviated Journal Title

    Inverse Probl. Imaging

    Keywords

    Non-smooth optimization; bounded variation; degenerate elliptic; equations; regularization; conductivity imaging; ELECTRICAL-IMPEDANCE TOMOGRAPHY; MAGNETIC-RESONANCE; RECONSTRUCTION; MREIT; Mathematics, Applied; Physics, Mathematical

    Abstract

    We consider the problem of minimizing the functional integral(Omega)a vertical bar del u vertical bar dx, with u in some appropriate Banach space and prescribed trace f on the boundary. For a is an element of L(2) (Omega) and u in the sample space H(1)(Omega), this problem appeared recently in imaging the electrical conductivity of a body when some interior data are available. When a is an element of C(Omega) boolean AND L(infinity)(Omega), the functional has a natural interpretation, which suggests that one should consider the minimization problem in the sample space BV(Omega). We show the stability of the minimum value with respect to a, in a neighborhood of a particular coe ffi cient. In both cases the method of proof provides some convergent minimizing procedures. R We also consider the minimization problem for the non- degenerate functional integral(Omega) a max{vertical bar del u vertical bar delta}dx, for some delta > 0, and prove a stability result. Again, the method of proof constructs a minimizing sequence and we identify su ffi cient conditions for convergence. We apply the last result to the conductivity problem and show that, under an a posteriori smoothness condition, the method recovers the unknown conductivity.

    Journal Title

    Inverse Problems and Imaging

    Volume

    5

    Issue/Number

    1

    Publication Date

    1-1-2011

    Document Type

    Article

    Language

    English

    First Page

    219

    Last Page

    236

    WOS Identifier

    WOS:000287735000012

    ISSN

    1930-8337

    Share

    COinS
     

    Accessibility Statement

    This item was created or digitized prior to April 24, 2027, or is a reproduction of legacy media created before that date. It is preserved in its original, unmodified state specifically for research, reference, or historical recordkeeping. In accordance with the ADA Title II Final Rule, the University Libraries provides accessible versions of archival materials upon request. To request an accommodation for this item, please submit an accessibility request form.